Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 12, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Mar 31, 2007, 12:30 AM CDT for Franklin County, Wood County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2007, 12:30 AM CDT (05:30 UTC)
- Expired
- Mar 31, 2007, 4:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Franklin County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 149 km from the middle of the area, began a volume at 05:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1404 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 310530
FFWSHV
TXC159-499-310930-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1230 AM CDT SAT MAR 31 2007
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FRANKLIN COUNTY IN NORTHEAST TEXAS...
WOOD COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WINNSBORO...MINEOLA...
* UNTIL 430 AM CDT
* AT 1224 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
VERNON
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3304 9513 3295 9517 3257 9516 3256 9520
3269 9557 3272 9561 3296 9563 3296 9532
3338 9527 3338 9512
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 30, 10:26 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Mar 30, 10:26 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1026 PM CDT FRI MAR 30 2007 .DISCUSSION... QUICK UPDATE FOR SEVERE THUNDERSTORM WATCH 97. UPDATES OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 822 PM CDT FRI MAR 30 2007/ DISCUSSION... QUICK UPDATE FOR TORNADO WATCH 96. LATEST KSHV SOUNDING SHOWS A RATHER LARGE CAP IN PLACE...BUT THIS WILL BE MOOT ONCE LARGE SCALE FORCING COMMENCES AS TROUGH APPROACHES OVERNIGHT. UPDATES OUT SHORTLY. AVIATION... VFR ACROSS THE ARLATEX THIS EVENING WILL GRADUALLY DETERIORATE AS ON GOING TSTMS IN NORTHCENTRAL TEXAS MOVE SLOWLY EAST. SYSTEM SEEMS TO BE EVOLVING INTO A CONTINUOUS SQUALL LINE...AND CONSIDERING ITS LONG LENGTH...WILL BE TOUGH TO CIRCUMNAVIGATE. TIMING A BIT UNCERTAIN...BUT IF CURRENT EASTWARD SPEED OF 25KTS CONTINUES...LINE SHOULD REACH TYR BETWEEN 05 AND 06Z...AND SHV BY 09Z OR 10Z. SOME ADJUSTMENTS IN TAFS MAYBE NEEDED ON 06Z ISSUE... BUT FOR NOW THEY APPEAR OK. EXPECT PERIODS OF MVFR AND BRIEF IFR WITH BOTH CIGS AND VSBYS...MAINLY DUE TO THE CONVECTION. EVENT EXPECTED TO END FROM WEST TO EAST BEGINNING AT 14Z TYR AND 18Z AT SHV. MLU MAY EXPERIENCE TSTMS/SHWRS UNTIL 01/00Z. WINDS WILL SHIFT FROM SOUTH TO SOUTHWEST BEHIND SQUALL LINE...EXCEPT BRIEFLY WEST OR NORTHWEST WITH STORMS. PREV DISCUSSION... /ISSUED 341 PM CDT FRI MAR 30 2007/ DISCUSSION... TWO LARGE BANDS OF CONVECTION EXIST ALONG/JUST AHEAD OF COLD FRONT/DRYLINE INTERSECTION THIS AFTERNOON OVER WCNTRL/CNTRL TX...AHEAD OF STRONG SHORTWAVE LIFTING NE ACROSS W TX AHEAD OF WELL-DEFINED UPPER LOW WHICH CONTINUES TO SLOWLY DRIFT E ACROSS CO/NM. HAVE NOTICED 3 HR PRESSURE FALLS /PER MSAS ANALYSIS/ ALONG THE COLD FRONT/DRYLINE INTERSECTION THE LAST SEVERAL HOURS...INDICATIVE OF SURFACE LOW INTENSIFICATION...WITH PRESSURE GRADIENT WINDS RATHER GUSTY FROM THE SE AHEAD OF THIS BOUNDARY /ACT GUSTING TO 43 KTS AS OF 20Z/. EXPECTING CONVECTION TO EXPAND E TO ENCOMPASS PORTIONS OF E TX N OF I-20...SE OK...AND ADJACENT SW AR THIS EVENING...WITH ASSOCIATED DEEP LAYER SHEAR INCREASING TO AROUND 50 KTS. HAVE RAISED POPS TO CATEGORICAL FOR THE W/NW ZONES...WITH 50-55KT LLJ AXIS SHIFTING E ACROSS THESE AREAS THIS EVENING WELL AHEAD OF THE PSEUDO FRONT TO THE W...WHICH WILL NOT BEGIN ACCELERATING E UNTIL THIS EVENING WHEN THE CLOSED LOW BEGINS TO OPEN UP AND LIFT NE ACROSS KS/OK. GIVEN EXTENT OF CONVECTION...HIGH PW/S NEARING 1.5...AND TRAINING OF CELLS POSSIBLE...WILL KEEP MENTION OF HEAVY RAINFALL ACROSS E TX/SE OK/SW AR TONIGHT...ALTHOUGH WILL HOLD OFF ON A FLASH FLOOD WATCH NOW GIVEN THE FACT THAT ONLY ISOLATED AREAS RECEIVED 1.5+ OF RAIN OVERNIGHT...AND FFG VALUES STILL RATHER HIGH IN WAKE OF 2 MONTHS OF BELOW NORMAL RAINFALL. MCS SHOULD GRADUALLY SHIFT ENE THROUGH THE REGION OVERNIGHT...FOCUSED ALONG/JUST AHEAD OF THE PSEUDOFRONT WHICH WILL EXTEND FROM E OK TO NEAR A PRX/TYR/CLL LINE BY 12Z. COULD STILL SEE EMBEDDED LEWPS/BOWS WITHIN THE MAIN CONVECTIVE LINE OVERNIGHT...WITH STRONG DIRECTIONAL SHEAR CONTINUING THE THREAT FOR ROTATING UPDRAFTS/ISOLATED TORNADOES...THUS WILL LEAVE SVR MENTION IN FOR THE W ZONES AS WELL. CONVECTION WILL BE ONGOING AT THE START OF THE 2ND PERIOD /SAT/...WITH GOOD 0-1KM HELICITY VALUES IN EXCESS OF 200 M2/S2 AND WINDS NEAR 30KTS. HOWEVER...WE START TO LOSE THE DIRECTIONAL SHEAR AS THE PSEUDOFRONT APPROACHES FROM THE W BY MIDDAY...WHICH MAY LIMIT THE TORNADO THREAT. HOWEVER...AM CONCERNED ABOUT SPLIT JET PATTERN THAT BOTH THE NAM/GFS PICK UP ON AFTER 12Z SAT...WITH N LA/S AR IN THE LFQ OF 90KT SECONDARY JET. HAIL/WIND THREAT MAY BECOME ENHANCED WITH THE APPROACH OF THE JET...WHILE SHEAR WILL MAINTAIN ISOLATED TORNADO THREAT OVER THESE AREAS AS WELL. TWO NEGATING FACTORS ARE THE TIME OF DAY AND THE EXTENSIVE CLOUD COVER WHICH WILL LIMIT SFC BASED INSTABILITY FOR ALL BUT THE EXTREME E SECTIONS OF THE FORECAST AREA. THUS...SVR THREAT WILL SHIFT E ACROSS SCNTRL AR/NCNTRL LA BY AFTERNOON AS ANY HEATING/SFC DESTABILZATION WILL FEED INTO THE APPROACHING UPPER TROUGH. STILL SOME UNCERTAINTIES AS TO HOW EXTENSIVE THE SVR THREAT WILL BE...BUT IN LIGHT OF OUR TUESDAY EVENT...WILL MAINTAIN SVR MENTION THROUGH THE AFTERNOON. PERHAPS SOME 1-3 WITH ISOLATED HIGHER AMOUNTS OF MUCH NEEDED RAINFALL IS EXPECTED...BEFORE DRIER AIR BEGINS TO ENTRAIN THIS SYSTEM FROM THE SW AND ENDS THE CONVECTION OVER NCNTRL LA BY EARLY EVENING. SURFACE BOUNDARY WILL LIKELY STALL OUT OVER SW AR/EXTREME E TX SATURDAY AFTERNOON...THUS MIN TEMPS SUNDAY MORNING WILL BE A TOUGH CALL. HAVE TOSSED OUT THE MAVMOS NUMBERS AREAWIDE AND MADE UP MY OWN NUMBERS SOME 4-10 DEGREES HIGHER...WITH A COMPROMISE WITH THE ETAMOS/FWCMOS. ZONAL FLOW BRIEFLY ENSUES SUNDAY BENEATH TROUGH...BEFORE SHORTWAVE TRANSLATES SE THROUGH THE N ROCKIES MONDAY...DEEPENING AS IT CROSSES LAKE MICHIGAN BY EARLY WEDNESDAY. WILL HAVE A GOOD 24 HOURS+ FOR GULF MOISTURE RETURN AHEAD OF THIS NEXT SYSTEM/ASSOCIATED FRONT...THUS WILL MAINTAIN CHANCE POPS TUESDAY AREAWIDE. FRONT WILL CLEAR THINGS OUT FROM N TO S TUESDAY NIGHT...WITH NOTICABLY COOLER TEMPS/DRIER AIR FINALLY RETURNING TO THE REGION. HOWEVER...THE 12Z GFS HAS BACKED OFF ON 850MB RETURN FLOW ACROSS TX/OK AS PERTABATION CROSSES INTO THE S PLAINS IN THE NW FLOW...BUT WILL GO WITH LOW CHANCE POPS FRIDAY...AS THIS WILL LIKELY CHANGE WITH TIME. OTHERWISE...THIS NEXT REINFORCEMENT OF COOLER/DRIER AIR TOWARDS THE WEEKEND WILL KEEP THE AIR MASS RATHER SEASONABLE. PRELIMS ARE NEXT... 15 AVIATION... SHOWERS ARE MAKING THEIR WAY INTO NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA THIS AFTERNOON...WHICH IS JUST THE BEGINNING OF THINGS TO COME. ALL LOCATIONS ACROSS THE FOUR STATE REGION ARE VFR AT THIS TIME. EXPECT SHOWERS TO CONTINUE EASTWARD INTO NORTHWEST LOUISIANA AND SOUTHWEST ARKANSAS THROUGH THE EVENING HOURS OF FRIDAY...WITH THUNDERSTORMS DEVELOPING AFTER SUNSET. SOME OF THESE THUNDERSTORMS MAY BE SEVERE DURING THE EARLY HOURS OF SATURDAY. ADDITIONALLY...A STRONG LOW LEVEL JET AHEAD OF THE APPROACHING SYSTEM...IN EXCESS OF 50 KTS...MAY RESULT IN WIND SHEAR CONDITIONS FOR LOCATIONS IN EASTERN TEXAS. EXPECT MVFR AND IFR CEILINGS TO DEVELOP ACROSS THE FOUR STATE REGION BEGINNING AROUND 08Z...AND LASTING THROUGH EARLY AFTERNOON...DUE TO THE STRONG SOUTHERLY FLOW. /18/ && .PRELIMINARY POINT TEMPS/POPS... SHV 64 71 56 82 / 50 80 20 0 MLU 64 75 58 81 / 20 80 40 0 DEQ 61 71 46 80 / 80 80 0 0 TXK 61 71 55 82 / 70 80 10 0 ELD 60 73 54 81 / 30 80 20 0 TYR 56 72 52 82 / 80 80 10 0 GGG 64 72 54 82 / 70 80 10 0 LFK 65 70 55 82 / 40 80 20 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/44
Hazardous weather outlook, Mar 30, 12:00 PM CDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT FRI MAR 30 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-311100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT FRI MAR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON OVER THE WESTERN SECTIONS OF NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA...AS ONE UPPER LEVEL DISTURBANCE CONTINUE TO TRANSLATE NORTHEAST ACROSS CENTRAL TEXAS AND OKLAHOMA. THESE SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS TONIGHT AS A STRONG UPPER LOW PRESSURE SYSTEM BEGINS TO DRIFT NORTHEAST INTO KANSAS AND OKLAHOMA...SENDING A PACIFIC COLD FRONT EAST ACROSS OKLAHOMA AND TEXAS. SOME OF THESE STORMS TONIGHT MAY BECOME SEVERE... MAINLY NORTH OF A JACKSONVILLE TEXAS...TO MOUNT PLEASANT...TO ASHDOWN AND NASHVILLE ARKANSAS LINE. STRONG DAMAGING WINDS... LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE OVER THESE AREAS...WHILE LOCALLY HEAVY RAINFALL WILL OCCUR IN THE STRONGER STORMS. RAINFALL TOTALS OF ONE TO THREE INCHES...WITH ISOLATED HIGHER AMOUNTS...WILL BE POSSIBLE TONIGHT...WHICH MAY CAUSED LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD SATURDAY ACROSS MUCH OF THE FOUR STATE REGION...AS THE COLD FRONT APPROACHES SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...AND DEEP EAST TEXAS AROUND MIDDAY. HOWEVER...SURFACE HEATING WILL BE MINIMIZED DURING THE DAY WITH THE CLOUD COVER AND RAINFALL IN PLACE...THUS LIMITING SURFACE BASED INSTABILITY...BUT STRONG SHEAR AND INCREASING INSTABILITY ALOFT WILL CONTRIBUTE TO THE CONTINUED POTENTIAL FOR SEVERE THUNDERSTORM DEVELOPMENT ACROSS SOUTHWEST ARKANSAS...EASTERN TEXAS...AND NORTHERN LOUISIANA THROUGH THE DAY. IN ADDITION... A SPLIT UPPER JET PATTERN ROUNDING THE BASE OF THE UPPER LOW MAY CONTRIBUTE TO SEVERE THUNDERSTORMS OVER SOUTHWEST ARKANSAS SATURDAY MORNING...WITH THE TAIL END OF THE JET CONTRIBUTING TO ADDITIONAL THUNDERSTORM DEVELOPMENT OVER DEEP EAST TEXAS AND NORTHCENTRAL LOUISIANA SATURDAY AFTERNOON AS THE COLD FRONT APPROACHES. STRONG DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE ACROSS MUCH OF THE FOUR STATE REGION SATURDAY...WITH THE SEVERE WEATHER THREAT SHIFTING FROM WEST TO EAST THROUGH THE DAY. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE IN THE STRONGER STORMS...WITH RAINFALL AMOUNTS OF ONE TO THREE INCHES...WITH ISOLATED HIGHER AMOUNTS...POSSIBLE. ANY FLOODING THAT DEVELOPS SHOULD BE LOCALIZED... AS THE GROUNDS REMAIN QUITE DRY IN WAKE OF BELOW NORMAL RAINFALL THE LAST COUPLE OF MONTHS. THE SHOWERS AND THUNDERSTORMS WILL SHIFT EAST OF THE AREA SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED TONIGHT OVER PORTIONS OF EAST TEXAS... SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS TONIGHT...AND MAY BE NEEDED AGAIN AREAWIDE SATURDAY. 15
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.